Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 9, 2001, 2:31 PM EST for Grant County, Indiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2001, 2:31 PM EST (19:31 UTC)
- Expired
- Aug 9, 2001, 3:30 PM EST
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIWX 091933 FFWFWA INC053-092130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 231 PM EST THU AUG 9 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GRANT COUNTY IN INDIANA * UNTIL 430 PM EST * AT 226 PM EST...EMERGENCY MANAGEMENT REPORTED STREETS BECOMING IMPASSABLE IN AND JUST NORTH OF JONESBORO. DOPPLER RADAR INDICATES ADDITIONAL RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR TO CONTINUE THROUGH 3 PM EST. THIS RAIN WILL CAUSE ADDITIONAL FLOODING IN JONESBORO...GAS CITY AND FAIRMOUNT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4043 8583 4043 8550 4055 8546 4054 8584
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:00 AM EST, 12 hours 31 minutes earlier.
Area forecast discussion, Aug 9, 2:00 AM EST, 12 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 AM EST THU AUG 9 2001 FOCUS THIS FCST PERIOD WILL SHIFT FROM HEAT AND HUMIDITY TO TSRA POTENTIAL THIS AFTN/TONIGHT WITH APPROACH OF COLD FRONT. LATEST SFC ANALYSIS HAS COLD FRONT EXTENDING FROM ARROWHEAD OF MN DOWN INTO NORTHEAST NEB. WILL SEE ONE MORE HOT AND HUMID DAY TODAY ALTHOUGH EXPECT TEMPS TO BE A FEW COOLER THAN YESTERDAYS READINGS AS CLOUDS WILL BE ON THE INCREASE THIS AFTERNOON. FRONT TO MOVE DOWN INTO S LK MI BY 00Z FRI. UNSTABLE AIRMASS OVER THE AREA THIS AFTERNOON OUT AHEAD OF FRONT WITH LI TO -5 AND CAPE GT 2500J/KG. INC SW FLOW WILL TAP INTO TROPICAL MOISTURE FROM WHATS LEFT OF BARRY. THIS COMBINATION WILL BRING A CHANCE FOR TSRA THIS AFTERNOON ACROSS THE ENTIRE AREA. ANY STORMS THIS AFTERNOON WILL BE GENERAL AIRMASS TYPE AND WITH WBZ ABOVE 12KFT NOT MUCH SVR POTENTIAL THERE. BETTER CHANCE FOR STRONG/SEVERE STORMS WILL BE WITH ARRIVAL OF FRONT TONIGHT. GOOD FORCING ALONG FRONT LATE THIS AFTERNOON COMBINED WITH DESTABILIZATION OF AIRMASS SHOULD RESULT IN SQUALL LINE TYPE DEVELOPMENT TO OUR NW AND THEN MOVE ACROSS THE CWA TONIGHT. CWA WILL BE IN AREA OF UPPER LEVEL DIVERGENCE AS UPPER JET MOVES ACROSS NORTHERN GREAT LAKES REGION. DECENT VERTICAL WIND SHEAR PROFILE ALSO TAKES SHAPE SO SVR STORMS POSSIBLE TONIGHT AND WILL WORD ACCORDINGLY IN ZONES. WILL CONTINUE TOWARD HIGHER MAV POPS AND KEEP LIKELY WORDING FOR TONIGHT. MAY SEE A LINGERING SHRA IN SE FRI MORNING SO WILL ALSO KEEP SMALL CHANCE THERE AS WELL. COOL DRY AIRMASS SHOULD PROVIDE GREAT WX THIS WEEKEND. FROPA ON DAY 5 STILL LOOKING RATHER UNIMPRESSIVE BUT WILL LEAVE AS IS FOR NOW. GUIDANCE FAIRLY CLOSE ALL PERIODS AND LOOK REASONABLE. .IWX...NONE. JAL
In the hours before
Special weather statement, Aug 9, 12:45 PM EST, 1 hour 46 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-092300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1245 PM EST THU AUG 9 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO TONIGHT... AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS OVER THE AREA THIS EVENING. AS THE FRONT APPROACHES IT WILL ENCOUNTER AN UNSTABLE AIRMASS ALONG WITH FAVORABLE UPPER LEVEL DYNAMICS ALLOWING SOME STORMS TO REACH SEVERE LIMITS. THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH WITH A FEW OF THE STRONGER STORMS WILL BE THE PRIMARY THREAT. THE MOST LIKELY TIMING OF THE STORMS IS THAT THEY ARE EXPECTED TO MOVE INTO NORTH CENTRAL INDIANA AND EXTREME SOUTHWEST LOWER MICHIGAN AROUND SUNSET. THE STORMS WILL MOVE EAST AND ARE PROJECTED TO MOVE INTO NORTHWEST OHIO BETWEEN 10 PM EDT AND 12 MIDNIGHT. SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR FURTHER UPDATES.
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.